Wildfire, Dallam
- When
- July 23, 8:55 PM CST to July 24, 2:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
The Haskell Complex West Wildfire began around 2055 CST about seven miles west of Ware Texas in Dallam County. The wildfire was caused by lightning and consumed a measured four hundred and thirty-two acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Haskell Complex West Wildfire began around 2055 CST about seven miles west of Ware Texas in Dallam County. The wildfire was caused by lightning and consumed a measured four hundred and thirty-two acres. There were no reports of structures damaged or destroyed and there were no reports of injuries or fatalities. The wildfire was contained around 0200 CST on July 24.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 23, 5:49 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 649 PM CDT SAT JUL 23 2011 .AVIATION... 00Z TAFS...THUNDERSTORMS WILL BE THE MAIN POINT OF CONCERN ONCE AGAIN OVER THE NEXT 24 HOURS. ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST THIS EVENING ACROSS THE OK PANHANDLE AND NORTHERN TX PANHANDLE. THUS WILL MAINTAIN A TEMPO GROUP FOR THUNDERSTORMS AT KGUY FOR THE NEXT SEVERAL HOURS AS STORMS WILL BE IN AND OUT OF THE AREA. A FEW SHOWERS AND STORMS HAVE RECENTLY DEVELOPED WEST AND NORTH OF KDHT. CHANCES OF KDHT BEING DIRECTLY IMPACTED BY A STORM ARE MUCH LESS THAN KGUY...BUT IT IS POSSIBLE GIVEN CURRENT RADAR AND SATELLITE TRENDS...AND WEAK CONVERGENCE IN THIS AREA NEAR A DIFFUSE SURFACE BOUNDARY. WILL CARRY A VCTS MENTION FOR NOW AND AMEND IF IT BECOMES MORE IMMINENT THAT A STORM WILL DIRECTLY IMPACT THE TERMINAL. BELIEVE THUNDERSTORMS WILL ALL REMAIN NORTH AND WEST OF KAMA DUE TO POSITION OF WEAK SURFACE BOUNDARY...NORTHWARD MOVEMENT OF STORMS...AND CURRENT POSITION OF MORE DEVELOPED CU WITHIN EASTERN FRINGE OF MONSOONAL MOISTURE PLUME. THUS WILL ONLY MENTION A CB TO ACCOUNT FOR STORMS TO THE DISTANT NORTH...BUT NOT EXPECTING ANY STORMS TO AFFECT KAMA. SIMILAR TO THE LAST COUPLE OF NIGHTS...STORMS WILL GRADUALLY DISSIPATE AFTER DARK INTO THE EARLY OVERNIGHT HOURS...AND WILL JUST HANG ONTO A CB REMARK AT KGUY AND KDHT THROUGH 07Z FOR NOW AND MONITOR RADAR TRENDS. AFTERNOON THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON SUNDAY. BETTER CHANCES WILL AGAIN BE ACROSS THE NORTHERN/NORTHWEST PANHANDLES WHERE DEEPER MOISTURE...STEEPER LOW TO MIDLEVEL LAPSE RATES...AND HENCE GREATER INSTABILITY WILL RESIDE. WILL THUS CONFINE CB MENTION TO KDHT AND KGUY AND OMIT FROM KAMA. GUSTY WINDS AND MVFR VSBYS WILL BE POSSIBLE WITHIN ANY THUNDERSTORMS...OTHERWISE VFR CONDITIONS WILL PREVAIL. WINDS WILL REMAIN OUT OF THE SOUTHEAST TO SOUTHWEST THROUGH THE PERIOD...WITH SPEEDS INCREASING TO 12-14 KTS AND GUSTS NEAR 20 KTS ONCE AGAIN BY EARLY SUNDAY AFTERNOON. KB && .PREV DISCUSSION... /ISSUED 310 PM CDT SAT JUL 23 2011/ DISCUSSION... RATHER STAGNANT WEATHER PATTERN CONTINUES. SIMILAR TO YESTERDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ALONG THE RATHER WEAK SURFACE TROUGH AND ANY REMNANT OUTFLOW BOUNDARIES FROM CONVECTION LAST NIGHT. THE NAM SHOWS THE COLD FRONT CURRENTLY LOCATED IN NORTHERN CO AND CENTRAL NE PROPAGATING SOUTH INTO THE OK PANHANDLE BY LATE TONIGHT. THE GFS HOWEVER...KEEPS THE FRONT NORTH OF THE REGION. IF THIS FRONT DOES MOVE INTO THE REGION...IT COULD PROVIDE ANOTHER FOCUS FOR CONVECTION. THIS COMBINED WITH THE FACT THAT A NOCTURNAL LOW LEVEL JET IS EXPECTED...COULD MEAN AN MCS WOULD BE POSSIBLE IN THE NORTHERN PORTIONS OF THE PANHANDLE REGION AFTER 06Z. HOWEVER...GIVEN THE TIME OF YEAR...AND THE FACT THAT THE UPPER LEVEL RIDGE SHOULD BE RETROGRADING CLOSER TO THE REGION THROUGH THE SAME PERIOD...THE GFS IS THE MORE LIKELY SOLUTION. THUS ONLY EXPECT ISOLATED...IF ANY...CONVECTION AFTER 06Z. BY MONDAY...THE UPPER LEVEL HIGH WILL ONCE AGAIN BE ENTRENCHED RIGHT OVER THE HIGH PLAINS REGION. AS A RESULT...EXPECT DECREASING PRECIPITATION CHANCES AND INCREASING TEMPERATURES...ESPECIALLY AS A LEE SIDE SURFACE TROUGH DIGS INTO THE REGION BY TUESDAY. TUESDAY AND WEDNESDAY LOOK TO BE THE WARMEST DAYS OF THE PERIOD. THE ONE BIT OF SILVER LINING IS THAT THE GFS IS NOW SHOWING MORE SOUTHERLY WINDS RATHER THAN THE BREEZY SOUTHWESTERLY WINDS IT WAS SHOWING WITH YESTERDAYS RUN. THAT MINOR CHANGE IN WIND DIRECTION MAY BE ALL WE NEED TO KEEP THE TEMPERATURES SOMEWHAT IN CHECK. STILL IT LOOKS TO BE DANGEROUSLY HOT. DEPENDING ON THE CLOUD COVER...HIGH TEMPERATURES OFF THE CAPROCK COULD BE 105 TO 110...WITH LOW TEMPERATURES TUESDAY NIGHT AT OR ABOVE 75...THE EASTERN PANHANDLES COULD BE AT OR NEAR HEAT ADVISORY CRITERIA TUESDAY AND WEDNESDAY. AS THE UPPER LEVEL HIGH SHIFTS EAST...LEAVING THE PANHANDLE MOIST RETURN FLOW...RAIN CHANCES COULD RETURN AS EARLY AS THURSDAY. HOWEVER...CONSIDERING HOW SLUGGISH THIS HIGH HAS BEEN OVER THE LAST FEW WEEKS...KEPT CLOSE TO THE PREVIOUS FORECAST SHOWING RAIN CHANCES GENERALLY ON FRIDAY. JOHNSON FIRE WEATHER... RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES NEAR OR ABOVE 20 PERCENT AND THUS PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TOMORROW OR MONDAY. HOWEVER...LIGHTNING STRIKES COULD CAUSE ISOLATED PROBLEMS WITH FIRE STARTS THROUGH MONDAY. WITH NEAR RECORD HIGH TEMPERATURES...AND INCREASING SOUTHERLY WIND...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. CONDITIONS SHOULD IMPROVE BY LATE THIS WEEK. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CDT SAT JUL 23 2011 OKZ001>003-TXZ001>020-241100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 312 PM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS BEING THE PRIMARY HAZARD. WIND GUSTS AS HIGH AS 70 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS ACROSS WESTERN AND NORTHERN PORTIONS OF THE TEXAS PANHANDLE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY MORNING THROUGH MONDAY EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE. THUNDERSTORMS MAY ALSO OCCUR ON THURSDAY EVENING AND THURSDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS ACROSS WESTERN...NORTHERN AND CENTRAL PARTS OF THE TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT ACROSS MOST OF THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. A FEW THUNDERSTORMS MAY BECOME SEVERE ON SUNDAY AND MONDAY WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE SUNDAY AND MONDAY. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS THURSDAY EVENING THROUGH FRIDAY...BUT GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY AND WEDNESDAY ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. ON TUESDAY AND WEDNESDAY...HEAT INDEX VALUES WILL APPROACH ADVISORY LEVELS ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY. COCKRELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 517 PM CDT SAT JUL 23 2011 OKZ002-003-232315- TEXAS OK-BEAVER OK- 517 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES NORTH OF TURPIN...OR ABOUT 6 MILES SOUTH OF LIBERAL...MOVING NORTH AT 15 MPH. OTHER SCATTERED STRONG STORMS WERE LOCATED OVER TURPIN AND NORTH AND EAST OF GUYMON...INCLUDING NEAR OPTIMA. WINDS UP TO 55 MPH AND HAIL AROUND ONE HALF INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. IN ADDITION...LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. AVOID NORMAL FLOOD PRONE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT SAT JUL 23 2011 OKZ002-003-240015- TEXAS OK-BEAVER OK- 615 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR BEAVER AND TEXAS COUNTIES. AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES NORTH OF TURPIN...OR ABOUT 8 MILES SOUTHEAST OF LIBERAL...MOVING EAST AT 15 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED BETWEEN ELKHART KANSAS AND HARDESTY IN TEXAS COUNTY...MOVING EAST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. KJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 637 PM CDT SAT JUL 23 2011 OKZ001-TXZ001-240030- CIMARRON OK-DALLAM TX- 637 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR DALLAM AND CIMARRON COUNTIES. AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 21 MILES SOUTHEAST OF BOISE CITY... OR ABOUT 16 MILES NORTHWEST OF STRATFORD...MOVING NORTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. KJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 735 PM CDT SAT JUL 23 2011 OKZ002-240130- TEXAS OK- 735 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR TEXAS COUNTY. AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER OPTIMA...OR ABOUT 8 MILES NORTHEAST OF GUYMON...MOVING NORTH AT 10 MPH. WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH DIME SIZE HAIL. ANOTHER STRONG STORM WAS LOCATED 4 MILES SOUTHEAST OF GOODWELL...AND WILL ALSO BE CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL AS IT SLOWLY MOVES NORTH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 739 PM CDT SAT JUL 23 2011 OKZ001-240145- CIMARRON OK- 739 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT FOR CIMARRON COUNTY. AT 734 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF KEYES...OR ABOUT 20 MILES EAST OF BOISE CITY...MOVING NORTH AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. KB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
855 PM CDT SAT JUL 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG TURPIN 36.87N 100.88W
07/23/2011 BEAVER OK EMERGENCY MNGR
THE BEAVER COUNTY EMERGENCY MANAGERS OFFICE REPORTED
THAT THERE WAS DOWNBURST WIND DAMAGE IN TURPIN. THERE
WAS DAMAGE TO GARAGES THAT WERE BUILT ON TO TRAILER
HOMES AND A CHURCH HAD A TREE UPROOTED SEVERAL TREE
LIMBS HAD BROKEN OFF AND THERE WERE POWER POLES AND
POWER LINES DOWN. HE SAID THAT THIS DAMAGE OCCURRED
APPROXIMATELY 7 PM CDT.
&&
EVENT NUMBER AMA1100349
KJSThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337958.